|Fatigue and easy bruising
Nov 14, 2002
Hi, my name is Mark...Have been + for 5 yrs now and my numbers are doing well...I am taking Sustiva, Videx and Viread (have taken Sustiva and Videx for 3 yrs Viread is new)..I have noticed that I am having major problems with bruising...I now bruise very easily and I mean easily....also I am fatigued and sometimes I get so tired I have to sit down...the lymph nodes in my neck are swollen but I had an MRI and the Doc said there was nothing abnormal..I am also getting Migraines much more often (3 or 4 times a month versus 3 or 4 times a year). Is this anemia or is there something else going on? (also take Androgel..Test level is now well within normal) thanks
Response from Dr. Frascino
Easy bruising can be caused by low platelets or problems with various blood-clotting components. It can also occur as a consequence of certain medications - steroids, etc. Show the bruises to your HIV specialist. He/she will know the proper lab test to check. Once the cause is identified, a specific treatment can be recommended.
Fatigue is quite common in those of us who are HIV-positive. There are many potential causes, including anemia. To check to see if you're anemic, your doctor will run a blood test called hemoglobin. The normal range is 14-18 g/dL for men and 12-16 g/dL for women. If you are anemic, your HIV specialist will run tests to find out why. Common causes include:
1. Anemia of chronic disease caused by HIV or cancer 2. Medication side effects 3. Blood loss 4. Nutritional deficiencies 5. Opportunistic infection
Treatment of the anemia would be directed at the cause. Procrit, a medication that stimulates the production of new red blood cells is recommended for anemia of chronic disease and medication (e.g. AZT) induced suppression of red blood cell production. If you are deficient in iron, vitamin B12, or folic acid, supplements would be the correct treatment.
Certainly you should also be evaluated for other causes of fatigue as well:
1. Inadequate rest, sleep, diet, and/or exercise 2. Medication side effects 3. Hormonal imbalances 4. Opportunistic infections or malignancies
24 year old girl
Injectable Silicone for Facial Lipoatrophy
- Penis Discharge After Mutual Masturbation Worried I Have HIV
- Swollen Glands After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Vaginal Discharge After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- After Gonorrhea Treatment If Masturbated Does The Medicine Still Work
- Oral Thrush Contagious Through Kissing
- Staph Infection In The Vaginal Area
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.